Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 308, NWS Tallahassee, FL

July 19, 20156 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2015, 8:08 PM EDT for 6 counties in Georgia. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 8:08 PM EDT (00:08 UTC)
Expired
Jul 19, 2015, 9:15 PM EDT
In force
67 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 26 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 8:20 PM EDTTSTM WND DMG2 Sw Adel, GATREE ON POWER LINE ON MORRISON CREEK ROAD.
Jul 19, 8:21 PM EDTTSTM WND GST 53Moody Afb, GAPEAK GUST OF 46 KNOTS OR 53 MPH
Jul 19, 8:57 PM EDTTSTM WND DMGNaylor, GATREE DOWN IN THE NAYLOR AREA OF LOWNDES COUNTY
Jul 19, 9:04 PM EDTTSTM WND DMGValdosta, GATREE DOWN IN THE CITY OF VALDOSTA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2015-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2015-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1584 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WUUS52 KTAE 200008
SVRTAE
GAC019-027-071-075-173-185-200115-
/O.NEW.KTAE.SV.W.0308.150720T0008Z-150720T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
808 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
  COOK COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  EASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
  LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
  CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 915 PM EDT

* AT 807 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES SOUTHEAST OF NORMAN PARK TO NEAR ADEL...AND MOVING SOUTHEAST
  AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VALDOSTA...LAKELAND...ADEL...NASHVILLE...MOULTRIE...HAHIRA...
  SPARKS...OMEGA...RAY CITY...NORMAN PARK...LENOX...I-75 AT EXIT
  16...MOODY AIR FORCE BASE...REMERTON...MEIGS...MORVEN...BERLIN...
  CECIL...ELLENTON AND ALLENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
      3077 8314 3078 8334 3097 8373 3132 8374
      3133 8369 3133 8346 3128 8304 3119 8305
      3118 8297 3087 8297
TIME...MOT...LOC 0007Z 301DEG 42KT 3117 8360 3114 8335 

$$

42-DVD
2 follow-up statements
404 
WWUS52 KTAE 200034
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 PM EDT SUN JUL 19 2015

GAC071-200043-
/O.CAN.KTAE.SV.W.0308.000000T0000Z-150720T0115Z/
COLQUITT GA-
834 PM EDT SUN JUL 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLQUITT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
      3077 8314 3078 8334 3097 8373 3104 8367
      3103 8357 3108 8358 3112 8356 3119 8345
      3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 0033Z 303DEG 39KT 3104 8346 3101 8312 

$$

GAC019-027-075-173-185-200115-
/O.CON.KTAE.SV.W.0308.000000T0000Z-150720T0115Z/
LOWNDES GA-COOK GA-BROOKS GA-LANIER GA-BERRIEN GA-
834 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR LOWNDES...COOK...NORTHERN BROOKS...LANIER AND SOUTHEASTERN
BERRIEN COUNTIES...

AT 833 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
NORTHWEST OF HAHIRA TO NEAR LAKELAND...MOVING SOUTHEAST AT 45 MPH. A 
51 MPH WIND GUST WAS RECENTLY MEASURED AT MOODY AFB.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...ADEL...NASHVILLE...VALDOSTA...HAHIRA...SPARKS...RAY
CITY...I-75 AT EXIT 16...MOODY AIR FORCE BASE...REMERTON...MEIGS...
MORVEN...CECIL...ALLENVILLE...BARNEY...NAYLOR...VALDOSTA REGIONAL
AIRPORT...HANSELL...GREENWOOD AND GREGGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
      3077 8314 3078 8334 3097 8373 3104 8367
      3103 8357 3108 8358 3112 8356 3119 8345
      3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 0033Z 303DEG 39KT 3104 8346 3101 8312 

$$

42-DVD
277 
WWUS52 KTAE 200052
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EDT SUN JUL 19 2015

GAC019-075-200102-
/O.CAN.KTAE.SV.W.0308.000000T0000Z-150720T0115Z/
COOK GA-BERRIEN GA-
852 PM EDT SUN JUL 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR COOK AND SOUTHEASTERN BERRIEN
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3085 8301 3085 8309 3080 8310 3077 8314
      3078 8334 3097 8373 3104 8367 3103 8357
      3108 8357 3105 8355 3105 8350 3103 8347
      3103 8320 3106 8320 3106 8317 3115 8316
      3115 8304 3118 8305 3118 8297 3087 8297
TIME...MOT...LOC 0052Z 306DEG 29KT 3087 8350 3092 8297 

$$

GAC027-173-185-200115-
/O.CON.KTAE.SV.W.0308.000000T0000Z-150720T0115Z/
LOWNDES GA-BROOKS GA-LANIER GA-
852 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR LOWNDES...NORTHERN BROOKS AND LANIER COUNTIES...

AT 852 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF QUITMAN TO 6 MILES NORTH OF MAYDAY...MOVING SOUTHEAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...VALDOSTA...HAHIRA...I-75 AT EXIT 16...MOODY AIR FORCE
BASE...REMERTON...MEIGS...MORVEN...STOCKTON...TEETERVILLE...BARNEY...
NAYLOR...SAND HILL...VALDOSTA REGIONAL AIRPORT...I-75 AT EXIT 29...
COURTHOUSE...HANSELL...GREENWOOD...KINDERLOU AND BARRETTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3077 8314
      3078 8334 3097 8373 3104 8367 3103 8357
      3108 8357 3105 8355 3105 8350 3103 8347
      3103 8320 3106 8320 3106 8317 3115 8316
      3115 8304 3118 8305 3118 8297 3087 8297
TIME...MOT...LOC 0052Z 306DEG 29KT 3087 8350 3092 8297 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:57 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 19, 3:57 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT SUN JUL 19 2015

.Near Term [Through Tonight]...
Although there is some weakening in the upper level ridge, the CWA
still remains on the eastern side of this upper level ridge through
the near term. The hot temperatures continue and this combined with
the high dewpoints have allowed for heat index values in excess of
110 this afternoon. Will continue the heat advisory into this
evening and folks outside need to exercise caution and follow heat
safety rules.

Besides the heat, SB CAPE values range from 3000-4000 J/KG across
the CWA and thus there is plenty of instability in place to allow
for severe storms this afternoon. The main threat will be damaging
wind. Overall the hi-res models persist the thunderstorms over the
land into tonight, but diminish them for the second half of tonight.
There are a few exceptions though with one hi-res model and the NAM
showing an active pattern for the second half of the night. Have
gone with consensus though and am closer to the ECAM in the PoP
trend for tonight - inland storms initially diminishing with
activity increasing along the coast and marine areas by sunrise.

.Short Term [Monday Through Tuesday Night]...
A stretch of unsettled weather is likely to begin during the short
term period with our region located in a weakness between a ridge
to the west and east. As deep layer moisture increases on Tuesday,
expect good coverage of showers and storms. Model guidance is a
bit split on how much coverage, but there is reasonable agreement
that it should be a little drier to the north. As a result, have
the highest PoP values across North Florida through the short term
period. With more widespread convection expected, should finally
see a break in the heat with temperatures returning to the lower
90s during the afternoon.

.Long Term [Wednesday Through Sunday]...
A surface trough will develop into a weak area of low pressure over
the eastern portions of our CWA on Wednesday and remain there
throughout the week. A frontal boundary will stall just north of
our CWA causing higher chances for rain this coming week. On
Saturday, the front is expected to dip south toward the Gulf coast
keeping the highest PoPs to Northern FL. With an abundance of low
level moisture, PoPs are kept on the higher side of 45-65% with
the greatest chance for showers and thunderstorms in the
afternoon. With a higher chance for convection, highs will be in
the low 90s and lows in the mid 70s.

&&

.Aviation...
[Through 18Z Monday] Thunderstorms will fill in across the area this
afternoon, with gusty winds and lower vsbys expected when storms are
directly impacting the terminals. After storms dissipate in the
evening, some patchy fog development will be possible near DHN, ABY,
and VLD in the late night-early morning hours which should dissipate
shortly after sunrise.

&&

.Marine...
Light southwesterly winds will increase to moderate levels on
Tuesday and continue through the week as a period of unsettled
conditions develop over the marine area.

&&

.Fire Weather...
Humid conditions and increasing rain chances will preclude any fire
weather concerns this week, which is typical throughout the summer.

&&

.Hydrology...
Modest rises on area rivers and streams from rainfall earlier this
week have tapered off with all locations well below action stages.
A stretch of active weather looks to be developing, starting
Monday and continuing through at least Thursday. Precipitable
water values exceed 2 inches by Tuesday, and with weak steering
flow in place, expect some storms to produce very heavy rainfall,
which could cause some localized flooding, particularly if these
heavier amounts fall in an urbanized area.

Area streamflows are slightly below normal for this time of year
across the region, especially within the main stem river systems,
suggesting there's some storage capacity to handle some heavy
rainfall. Thus, the potential for river flooding is on the low
side with this storm system.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  91  76  91  77 /  40  70  30  70  30
Panama City   78  87  78  88  81 /  30  60  30  70  30
Dothan        75  94  75  95  75 /  30  50  30  60  30
Albany        76  94  76  93  74 /  30  50  30  50  20
Valdosta      75  91  75  92  75 /  40  70  30  70  30
Cross City    76  90  76  90  77 /  40  50  30  70  30
Apalachicola  78  86  79  86  80 /  30  60  30  70  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

     HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
     Franklin.

GA...HEAT ADVISORY until 8 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...HEAT ADVISORY until 7 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...JLF
SHORT TERM...GODSEY
LONG TERM...CHANEY/GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...WESTON
HYDROLOGY...GODSEY

In the hours before

Local storm report, Jul 19, 7:37 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
737 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 W BAUM                30.49N 84.13W
07/19/2015                   LEON               FL   LAW ENFORCEMENT

            TREES DOWN ON THE WEST BOUND SIDE OF THE ROAD NEAR
            CHAIRES CROSSROADS AND HIGHWAY 90

&&

DVD
Local storm report, Jul 19, 7:41 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     3 WNW HARMONY CHURCH RD 31.68N 83.78W
07/19/2015                   TURNER             GA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 32 NEAR HARMONY RD.

&&

EWESTON
Local storm report, Jul 19, 7:47 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     1 NE BAUM               30.50N 84.08W
07/19/2015                   LEON               FL   LAW ENFORCEMENT

            TREE DOWN BLOCKING TRAFFIC AT WADESBORO ROAD AND BAUM
            ROAD

0716 PM     TSTM WND DMG     1 NNE BAUM              30.51N 84.08W
07/19/2015                   LEON               FL   LAW ENFORCEMENT

            TREE DOWN PARTIALLY BLOCKING TRAFFIC AT HIGHWAY 90 AND
            BAUM ROAD

&&

DVD
Local storm report, Jul 19, 7:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     1 NNE CUFFIETOWN        31.75N 83.81W
07/19/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN AT HIGHWAY 33 NEAR ROCKY MOUNT CHURCH RD.

&&

EWESTON
Local storm report, Jul 19, 7:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     3 NNW CUFFIETOWN        31.78N 83.84W
07/19/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN NEAR JB ODOM RD AND CHAMPION RD.

&&

EWESTON
Local storm report, Jul 19, 8:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     4 ENE POULAN            31.53N 83.72W
07/19/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN NEAR WHIDDON MILL RD.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:57 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes48 min
Jul 20, 5:26 PM EDTSevere Thunderstorm WarningTAEEarly34 min
Jul 20, 6:36 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee39 min
Jul 20, 7:08 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Worth37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.